Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Post menopausal but had period. Hysterescopy showed atrophy and have Calcified fibroid tumor. On Plvix and Remifemin

User rating for this question
Answered by
Practicing since : 2005
Answered : 3163 Questions
I am post menopausal with a full blown period and had a hysterscopy 5-12 which showed atrophy and
i also have a Calcified Fibroid Tumor. I have never had my ovaries removed. I also had a stroke, which I have recovered from with therapy for speech. I am on Plavix.and take Remifemin OTC 2 times a day for hot flashes. I am 69 years old and need some conservative advise.
Posted Sat, 5 Oct 2013 in Vaginal and Uterus Health
Answered by Dr. Rhea Chanda 1 hour later
Brief Answer:
Post menopausal bleed and remifemin

Detailed Answer:
Post menopausal bleeding should be taken seriously. There is a chance that its a sign of pre malignancy. At age 69,you should be investigated to rule out possible chances of malignancy. Now, you had a hysteroscopy months ago, which showed atrophy as it should at this age. However, having a full blown period indicates that the endometrium may be thickened more that normal. In a post menopausal woman,the endometrial lining should not be more than 3-4 mm. You need to rule out endometrial hypertrophy with a ultrasound. You have been on supplemental hormonal therapy for a long time. Unopposed estrogen supplementation is a risk factor for endometrial malignancy.
First i would suggest that you get an ultrasound done to rule out endometrial hypertrophy.
Next i suggest that the hormone supplements be tapered off.
Continue the other medicines as before.
Your next treatment will depend on the report. If there is no obvious sign of endometrial hypertrophy, then you can wait and observe any bleeding pattern.
An isolated incident can be kept on follow up.But with a significant report further management options will need preference.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor